Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Noninvertible knots of codimension $ 2$


Author: C. Kearton
Journal: Proc. Amer. Math. Soc. 40 (1973), 274-276
MSC: Primary 55A25
DOI: https://doi.org/10.1090/S0002-9939-1973-0341466-9
MathSciNet review: 0341466
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A proof of the noninvertibility of the pretzel knot $ (25, - 3,13)$ is given which applies to the knots obtained by repeatedly spinning the pretzel knot.


References [Enhancements On Off] (What's this?)

  • [1] R. C. Blanchfield, Intersection theory of manifolds with operators with applications to knot theory, Ann. of Math. (2) 65 (1957), 340-356. MR 19, 53. MR 0085512 (19:53a)
  • [2] R. H. Fox, Some problems in knot theory, Topology of $ 3$-Manifolds and Related Topics (Proc. Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N.J., 1962, pp. 168-176. MR 25 #3523. MR 0140100 (25:3523)
  • [3] R. H. Fox and N. Smythe, An ideal class invariant of knots, Proc. Amer. Math. Soc. 15 (1964), 707-709. MR 29 #2798. MR 0165516 (29:2798)
  • [4] M. A. Kervaire, Les noeuds de dimensions supérieurs, Bull. Soc. Math. France 93 (1965), 225-271. MR 32 #6479. MR 0189052 (32:6479)
  • [5] E. Steinitz, Rechteckige Systeme und Moduln in algebraischen Zahlkörpen. I, Math. Ann. 71 (1912), 328-354.
  • [6] H. F. Trotter, On the algebraic classification of Seifert matrices, Proc. of the Georgia Topology Conf., University of Georgia, Athens, 1970, 92-103 (mimeographed).
  • [7] -, Non-invertible knots exist, Topology 2 (1964), 275-280. MR 28 #1618; 30 #1203. MR 0158395 (28:1618)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A25

Retrieve articles in all journals with MSC: 55A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0341466-9
Keywords: Noninvertible, knot, codimension 2, Alexander matrix, ideal class
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society